Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: yellow vomit


 docc - Mon Jan 31, 2005 11:01 am

i had my gallbladder removed the 28 of dec.for 2 weeks after i was throwing up yellow vomit thats also really bitter.it seemed like it stopped but now for the past 3 days i have been doing it again 3 or 4 times a day .any ideas? i go back to the doctors the 14 thank you
 Dr. Safaa Mahmoud - Thu Jul 27, 2006 9:57 am

User avatar Dear docc,

Nausea and vomiting after cholecystectomy are known postoperative complications. They may also happen due to duodenogastric reflux, a cholecystectomy sequel that is considered as a part of post cholecystectomy syndrome (functional bowel disorders).

In cases of post cholecystectomy syndrome, there is also pain and GI problems similar to that of gall bladder stone and the condition is probably due to recurrence of common bile duct stones, or the spasm of a structure called the sphincter of Oddi.

Upper endoscopies and an ERCP with sphincter of Oddi manometry are of the requested investigation to check for such problems.

Followup with your physician is mandatory. Keep us updated.
Best regards,

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us